Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 75, NWS Nashville, TN

April 15, 2011Macon County, Sumner County, Trousdale County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 15, 2011, 6:00 PM CDT for Macon County, Sumner County, Trousdale County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2011, 6:00 PM CDT (23:00 UTC)
Expired
Apr 15, 2011, 6:30 PM CDT
In force
30 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Macon County, TN, Sumner County, TN, Trousdale County, TN

The radar

The Nashville radar (KOHX), 37 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1893 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

707 
WUUS54 KOHX 152300
SVROHX
TNC111-165-169-152330-
/O.NEW.KOHX.SV.W.0075.110415T2300Z-110415T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
600 PM CDT FRI APR 15 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN TROUSDALE COUNTY IN MIDDLE TENNESSEE...
  NORTHWESTERN MACON COUNTY IN MIDDLE TENNESSEE...
  EASTERN SUMNER COUNTY IN MIDDLE TENNESSEE...

* UNTIL 630 PM CDT

* AT 558 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THE STORM WAS NEAR
  GALLATIN...MOVING NORTHEAST AT 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WESTMORELAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
BUILDING LOCATION NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY EVENING FOR
CENTRAL TENNESSEE.

&&

LAT...LON 3665 8622 3663 8585 3632 8642 3633 8642
      3633 8645 3642 8656 3665 8623
TIME...MOT...LOC 2300Z 231DEG 56KT 3642 8640

$$

FORECASTER: ROSE
2 follow-up statements
026 
WWUS54 KOHX 152315
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
615 PM CDT FRI APR 15 2011

TNC169-152325-
/O.CAN.KOHX.SV.W.0075.000000T0000Z-110415T2330Z/
TROUSDALE TN-
615 PM CDT FRI APR 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TROUSDALE COUNTY
IS CANCELED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3665 8622 3665 8611 3663 8593 3646 8616
      3659 8631 3665 8623
TIME...MOT...LOC 2315Z 228DEG 60KT 3659 8616

$$

TNC111-165-152330-
/O.CON.KOHX.SV.W.0075.000000T0000Z-110415T2330Z/
MACON TN-SUMNER TN-
615 PM CDT FRI APR 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SUMNER AND NORTHWESTERN MACON COUNTIES UNTIL 630 PM CDT...

AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
WESTMORELAND...OR 10 MILES WEST OF LAFAYETTE...MOVING NORTHEAST AT 70
MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHWESTERN MACON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3665 8622 3665 8611 3663 8593 3646 8616
      3659 8631 3665 8623
TIME...MOT...LOC 2315Z 228DEG 60KT 3659 8616

$$

ROSE
114 
WWUS54 KOHX 152326
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
626 PM CDT FRI APR 15 2011

TNC111-165-152337-
/O.EXP.KOHX.SV.W.0075.000000T0000Z-110415T2330Z/
MACON TN-SUMNER TN-
626 PM CDT FRI APR 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUMNER AND
NORTHWESTERN MACON COUNTIES WILL EXPIRE AT 630 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 3665 8622 3665 8611 3663 8593 3646 8616
      3659 8631 3665 8623
TIME...MOT...LOC 2327Z 228DEG 60KT 3672 8597

$$

ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 4:03 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Apr 15, 4:03 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
403 PM CDT FRI APR 15 2011

.UPDATE...
WIND ADVISORY EXTENDED TO MIDNIGHT CDT TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 355 PM CDT FRI APR 15 2011/

SHORT TERM (THRU SUN)...
STRONG H5 CLOSED LOW OVR MO WL DRIFT EAST THIS EVENING WITH A
VERY UNSTABLE AIRMASS ACR WEST TN. EXPECT A LINE OR BROKEN LINE OF
STORMS TO DEVELOP ALONG/AHEAD OF COLD FRONT AND MOVE INTO THE TN
RVR AREA OF W MID TN BTW 5 AND 7 PM.

AN AREA OF ONGOING SEVERE SOUTH IN ALABAMA WITH CONFIRMED TORNADOES
IN BMX AREA WL BE WATCHED CLOSELY AS CELLS HEAD NORTHEAST. APPEARS
RAIN COOLED AIR LIMITING CELL DEVELOPMENT IN CURRENT WATCH 143
(SOUTHWEST MID TN).

AS LINE OF STORMS DEVELOPS ALONG FRONT IN WEST TN...FAVORABLE SHEAR
AND VEERING WL SUPPORT ISOLATED SEVERE STORMS AND ISOLATED TORNADOES.
DRIER AIR LOOKS TO KEEP STORMS DISCRETE AND NOT WIDESPREAD ACROSS
THE REGION THIS EVENING.

MUCH COOLER AIR SPREADS EAST BEHIND THE FRONT AFTER MIDNIGHT.
LINGERING MOISTURE WILL KEEP SHOWERS IN THE EAST WITH COLDER AIR
ALOFT AND SCATTERED SHOWERS SAT...MAINLY IN THE NORTH AND PLATEAU.
A COUPLE OF COOL NIGHTS IN STORE WITH DAYTIME TEMPS WARMING BACK
INTO THE LWR 70S SUN.

LONG TERM (MON-FRI)...
H5 TROF AND LOW PRESSURE COMBINE FOR CHC RW/TRW EARLY NEXT WEEK.
THE BEST CHANCE OF PCPN REMAINS WED WITH COLD FRONT. CHC OF RAIN
LINGERS WITH WARM FRONT IN THE AREA THU-FRI.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR TNZ005>011-022>034-
056>066-075-077>080-093>095.

&&

04
Hazardous weather outlook, Apr 15, 4:50 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
450 PM CDT FRI APR 15 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-161100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
450 PM CDT FRI APR 15 2011

...TORNADO WATCH IN EFFECT UNTIL 9 PM CDT TONIGHT FOR WESTERN
MIDDLE TENNESSEE...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT
FOR LOCATIONS GENERALLY ALONG AND WEST OF A CLARKSVILLE TO
LAWRENCEBURG LINE...A TORNADO WATCH IS IN EFFECT UNTIL 9 PM
CDT TONIGHT. SEVERE THUNDERSTORMS THAT DEVELOP GENERALLY WITHIN
THIS AREA WILL HAVE THE POTENTIAL OF DEVELOPING TORNADOES WITH
LITTLE OR NO ADVANCED WARNING.

FOR OTHER LOCATIONS ACROSS MIDDLE TENNESSEE...THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS TONIGHT. THESE STORMS MAY PRODUCE
DAMAGING WINDS AND BRIEF HEAVY RAINFALL ALONG WITH FREQUENT CLOUD
TO GROUND LIGHTNING STRIKES. ISOLATED TORNADOES FORMING ACROSS
THESE LOCATIONS COULD ALSO OCCUR.

NON THUNDERSTORM STRONG SURFACE WIND GUSTS OF UP TO 50 MPH WILL
BE POSSIBLE THROUGH MIDNIGHT ACROSS ALL OF MIDDLE TENNESSEE.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS
WILL BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

In the hours before

Local storm report, Apr 15, 2:36 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
236 PM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     NON-TSTM WND DMG NASHVILLE               36.17N 86.78W
04/15/2011                   DAVIDSON           TN   EMERGENCY MNGR

            WINDOWS IN HIGH RISE APARTMENTS BROKEN ALONG A TWO BLOCK
            STRETCH DOWNTOWN

&&

04
Special weather statement, Apr 15, 2:43 PM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
243 PM CDT FRI APR 15 2011

TNZ058-093-152015-
LEWIS-WAYNE-
243 PM CDT FRI APR 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR LEWIS AND WAYNE COUNTIES...

AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF WAYNESBORO...MOVING
NORTHEAST AT 50 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

31
Local storm report, Apr 15, 3:04 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
304 PM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     NON-TSTM WND DMG LEBANON                 36.21N 86.32W
04/15/2011                   WILSON             TN   TRAINED SPOTTER

            TREE BLOWN DOWN IN LEBANON.

&&

21
Local storm report, Apr 15, 3:21 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
321 PM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     NON-TSTM WND DMG GALLATIN                36.38N 86.45W
04/15/2011                   SUMNER             TN   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES WERE DOWNED ACROSS THE
            COUNTY...WITH A COUPLE OF TREES DOWNED ON TOP OF HOUSES.

&&

31
Local storm report, Apr 15, 3:24 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
324 PM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     TSTM WND DMG     1 SE CROSS PLAINS       36.53N 86.67W
04/15/2011                   ROBERTSON          TN   TRAINED SPOTTER

            TRAINED SPOTTER RPTS TREES UPROOTED AND PATIO FURNITURE
            BLOWN ACROSS ROADS.

0100 PM     NON-TSTM WND DMG GALLATIN                36.38N 86.45W
04/15/2011                   SUMNER             TN   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES WERE DOWNED ACROSS THE
            COUNTY...WITH A COUPLE OF TREES DOWNED ON TOP OF HOUSES.

0130 PM     NON-TSTM WND DMG MURFREESBORO            35.85N 86.39W
04/15/2011                   RUTHERFORD         TN   TRAINED SPOTTER

            SPOTTER REPORTS NUMEROUS LARGE TREE LIMBS HAVE BEEN BLOWN
            DOWN IN THE MURFREESBORO AREA. SPOTTER ESTIMATES WIND
            GUSTS OF BETWEEN 50 AND 55 MPH.

0130 PM     NON-TSTM WND DMG NASHVILLE               36.17N 86.78W
04/15/2011                   DAVIDSON           TN   EMERGENCY MNGR

            WINDOWS IN HIGH RISE APARTMENTS BROKEN ALONG A TWO BLOCK
            STRETCH DOWNTOWN

0130 PM     NON-TSTM WND DMG NASHVILLE               36.17N 86.78W
04/15/2011                   DAVIDSON           TN   EMERGENCY MNGR

            EMA REPORTS ABOUT 20 TREES BLOWN DOWN ACROSS DAVIDSON
            COUNTY.

0142 PM     NON-TSTM WND GST MURFREESBORO            35.85N 86.39W
04/15/2011  U0.00 MPH        RUTHERFORD         TN   TRAINED SPOTTER

            TREE BLOWN DOWN ON A HOUSE AT EWING BLVD AND A TREE BLOWN
            DOWN ON A CAR ALONG NORTH WALNUT ST.

0250 PM     NON-TSTM WND DMG LEBANON                 36.21N 86.32W
04/15/2011                   WILSON             TN   TRAINED SPOTTER

            TREE BLOWN DOWN IN LEBANON.

&&

31
Local storm report, Apr 15, 5:17 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
517 PM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     NON-TSTM WND DMG PORTLAND                36.59N 86.52W
04/15/2011                   SUMNER             TN   TRAINED SPOTTER

            TREE BLOWN DOWN AT CORNER OF SOUTH RUSSEL AND EAST
            LONGVIEW.

&&

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 10:19 AM CDTAreal Flood AdvisoryOHXDavidson14 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.